MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT LENGTH 413MM

OBERDORF SYNTHES PRODUKTIONS GMBH 4.3MM DRILL BIT LENGTH 413MM
Catalog Number 03.168.011
Medical Device Problem Code Failure to Align (2522)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/30/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.Without a lot number, the device history records review could not be completed as no product was received.The investigation could not be completed; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2019, the patient underwent open reduction internal fixation surgery for femoral neck fracture with the insertion handle, the insert, the protection sleeve and the drill bit in question.When the surgeon tried to drill, the drill bit interfered with other devices and it could not reach to a plate.The surgeon re-attached the protection sleeve to the drill bit and he could drill successfully.The surgery was completed successfully.The surgery was delayed by less than 30 minutes.No further information is available.Concomitant devices reported: unknown plates (part# unknown, lot# unknown, quantity# 1), unk - powered drivers/handpieces: trauma (part# unknown, lot# unknown, quantity#1).This complaint involves four (4) devices.This report is for one (1) 4.3mm drill bit length 413mm.This report is 2 of 4 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: investigation summary investigation selection investigation site: cq zuchwil selected flow: functional we have received the following parts back for investigation: part 03.168.008 lot 170435-108 qty.1 - insert handle, part 03.168.009 lot 180071-105 qty.1 - ins f/insertion handle, part 03.168.013 lot 180067-104 qty.1 - protection sleeve f/insertion instr, part 03.168.011 lot f-20966 qty.1 - drill bit ø4.3 l413.Visual inspection: the received instruments are still in a good condition.Only slight scratches are visible at the insertion handle and protection sleeve.The cutting edges of the drill bit at the tip show only slight wear sings.Otherwise, there is no other notable damages visible.Functional test: a functional test together with product development (sustaining engineering) was performed.Another plate was available to reproduce the complained issue.The returned instruments passed the functional test successfully.The drill sleeve and as well the drill bit met the plate holes as intended.No misalignment or interfering with other devices, like mentioned in the event description, could be detected/replicated.Summary: the complaint condition could not be confirmed during the performed cq evaluation, and therefore the in the investigation flow listed remaining investigation steps are not required.All features related to the reported complaint condition were reviewed and no other issues were identified.In hindsight and with the provided information, it is not possible to determine the exact cause of the complained issue.We only can assume that possibly an insufficient connection, or not exactly following the surgical technique steps, could have contributed to the complained issue.Please refer to the current technique guide ¿dsem/trm/0614/0098(2)a¿.Finally, we can confirm that the cause of failure is not from any manufacturing non-conformance.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed as no product related issue could be detected.H3, h4, h6: a review of the device history record.Device history lot, part: 03.168.011, lot: f-20966, manufacturing site: selzach, supplier: (b)(4), release to warehouse date:12.Oct.2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
4.3MM DRILL BIT LENGTH 413MM
Common Device Name
BIT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key8958039
Report Number8030965-2019-67935
Device Sequence Number19343224
Product Code GFG
UDI-Device Identifier07611819657373
UDI-Public(01)07611819657373
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.168.011
Device Lot NumberF-20966
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2019
Initial Date Received by Manufacturer 08/05/2019
Supplement Date Received by Manufacturer09/11/2019
10/10/2019
Initial Report FDA Received Date09/03/2019
Supplement Report FDA Received Date09/27/2019
10/24/2019
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - PLATES; UNK - POWERED DRIVERS/HANDPIECES